PEMBROLIZUMAB ADMINISTRATION ASSOCIATED WITH POSTERIOR UVEITIS

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To describe the development of uveitis and retinal vasculitis in association with pembrolizumab treatment for metastatic uveal melanoma.

Methods:

A case report and a brief review of the literature are presented. Information collected and reported include the patient's clinical course, physical examination findings, fluorescein angiogram images, retinal photographs, and her response to treatment.

Results:

A 54-year-old woman was diagnosed with a large choroidal malignant melanoma and had the affected eye enucleated. Pathology confirmed a mixed cell choroidal melanoma, and gene expression profiling was Class 2. Seventeen months after enucleation, the patient was diagnosed with metastatic uveal melanoma to the liver. Disease progression was observed during ipilimumab treatment. Pembrolizumab treatment was initiated, and after four infusions, she presented to clinic complaining of floaters and blurred vision. Examination revealed a nongranulomatous panuveitis characterized by perivascular retinal pigment epithelium pigmentary changes, retinal venous sheathing, 1+ anterior chamber and vitreous cellular reaction, 2+ vitreous haze, and optic disk edema. A dexamethasone sustained-release implant was administered and the uveitis regressed. A relapse in symptoms occurred but quickly subsided with a repeat injection.

Conclusion:

Pembrolizumab may induce a uveitic reaction. There is mounting evidence that patients using prembrolizumab should be educated and monitored for signs of uveitis.

Related Topics

    loading  Loading Related Articles